CSN Login
Members Online: 7

RAI the second time around

need a vacation...
Posts: 4
Joined: Aug 2011

Submitted by need a vacation... on August 4, 2011 - 3:29pm
Hello, Just was told that I need to have a second round of RAI. not looking forward to this at all!!! I know what everyone is talking about. The tiredness, lack of energy, pain and aches. I get very bad headaches and sounds of crashing waves in my ears. Very anoying when your trying to sleep. I have resently found a new endo dr. My old one just didn't want to hear what I had to say about my headaches and pains. found out that I have an infection in my sinuses. My new endo dr. put me on antibodic. good thing I changed.
I hope this is the last time. we will see. I'm scheduled for the 16th of August. Hope i get back on my feet soon after that. I'm going to see my son graduate med school on the 26th of August. wanted to wait with this treatment until after but the endo dr. said no it needs to be done now. So I'm on the diet and no meds. Fun!!
hey, has any one experienced blurring of your vision? since my surgery my eyes have not been the same.
hope all is well with you

amorriso
Posts: 186
Joined: Oct 2010

Hi there. I too had to have two rounds of RAI - I used the thyrogen shots the second time - much much better.

I had some vision problems after my surgeries - it seemed I wasnt seeing properly. I went for a complete eye exam, and made sure the doc knew the history. She was great , my eyes are fine, and the blurring, dryness and sensitivity to light are all normal for us thycas. And she assured me it will get better. I still have some blurring when I'm tired, but thats about it.

As for aches and pains - yep - got those too - especially in my legs. I recently tried acupunture treatments to see if it would help - for me it has. I've even started jogging again. First time in a year!

Good luck with the RAI - keep your son's graduation in mind - that will be a proud day for you

All the best

need a vacation...
Posts: 4
Joined: Aug 2011

Thanks for your response. With your eyes did you ever see things like the paint on the wall bubbling up or your wooden table look like it had bubbled up. That is what I was having next to the blurried vision. It was very weird. Yes my legs are bothering me. they won't let me rest at night. I think I have developed restless leg. glad your eyes are fine it gives me hope. Before surgery I had perfect vision and i hope after that I will have my old eye sight back or most of it back. The endo dr. doesn't want me on the shots so I will have to stick it out for another two weeks until I get back on the meds. My problem right now is eating. Even though I'm not using any salt in my diet or being low in salt. I taste salt in my mouth all the time! Did you experience this? Or is that something really wierd that i need to tell the dr.?
Glad your getting back to somewhat normal it gives us new thycas some hope for the future.
Have a great weekend!!!

amorriso
Posts: 186
Joined: Oct 2010

I already wear contacts, so for a lot of time I thought that they were really dirty - I just wasnt seeing clearly. I thought maybe I needed stronger lenses or something. No bubbling paint though..thats interesting. I also felt like I had sand in my eyes a lot. The optomitrist was good though and asked lots of questions and did a really thorough exam - do go and talk to one. My contact prescription actually did not change this year- thats a first in years!

I'm curious as to why your endo wouldn't let you do the shots. I do know it can be hard to get etc, but the outcome is the same. I went without meds for my first RAI, the second time I just told my endo I was taking the shots - he was ok with it, though if I didnt insist he would not have even mentioned the option.

I never tasted salt when on the diet...and I dont use it either. Do a post and see what others say - you'll probably get some good answers.

nasher
Posts: 507
Joined: Apr 2010

I just hate the fact that they explain away a lot of issues that way.

Yes I get blurriness now and then and since I suffer from vertigo that really magnifies the situation.

Yep sensitive to light as well... wondering if that is aggravating the vertigo too.

My problem is because of thyroid cancer situation... any symptom I have has to be treated in respect to no thyroid and such.

I have low calcium and magnesium issues but that’s "normal for a person who is missing 2 of 4 parathyroid’s"

I have depression issues that are "normal for thyroid cancer and vertigo sufferers"

the salt taste in your mouth... for me its "normal for a person with RAI exposure" some of my taste buds have been messed up by RAI giving me a constant metallic like salt like taste in my mouth.

as for why its hard to get the shots there is ANOTHER slowdown in production of the Thyrogen shots so they are in short supply so they are hard to get right now

Well this looks like it’s another rant and that’s "Normal for a post from Nasher"

Well hope you have a better than normal day

Craig

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network